Toggle Main Menu Toggle Search

Open Access padlockePrints

Comparing job allocation schemes where service demand is unknown

Lookup NU author(s): Dr Nigel Thomas

Downloads

Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Abstract

In this paper a novel job allocation scheme in distributed systems (TAGS) is modelled using the Markovian process algebra PEPA. This scheme requires no prior knowledge of job size and has been shown to be more efficient than round robin and random allocation when the job size distribution is heavy tailed and the load is not high. In this paper the job size distribution is assumed to be of a phase-type and the queues are bounded. Numerical results are derived and compared with those derived from models employing random allocation and the shortest queue strategy. It is shown that TAGS can perform well for a range of performance metrics. Furthermore, an attempt is made to characterise those scenarios where TAGS is beneficial in terms of the coefficient of variation and load. © 2007 Elsevier Inc. All rights reserved.


Publication metadata

Author(s): Thomas N

Publication type: Article

Publication status: Published

Journal: Journal of Computer and System Sciences

Year: 2008

Volume: 74

Issue: 6

Pages: 1067-1081

ISSN (print): 0022-0000

ISSN (electronic): 1090-2724

Publisher: Academic Press

URL: http://dx.doi.org/10.1016/j.jcss.2007.07.009

DOI: 10.1016/j.jcss.2007.07.009


Altmetrics

Altmetrics provided by Altmetric


Actions

Find at Newcastle University icon    Link to this publication


Share